Alert archive / Kentucky / Flash Flood Warnings in 2022
Flash Flood Warning 30, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 5, 2022, 12:51 AM CDT for Hopkins County, McLean County, Muhlenberg County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2022, 12:51 AM CDT (05:51 UTC)
- Expired
- Aug 5, 2022, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hopkins County, KY, McLean County, KY, Muhlenberg County, KY
The radar
The Ft Campbell radar (KHPX), 68 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 12:08 AM CDT, 43 minutes earlier.
Area forecast discussion, Aug 5, 12:08 AM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1208 AM CDT Fri Aug 5 2022 .UPDATE... Issued at 1208 AM CDT Fri Aug 5 2022 The AVIATION section has been updated for the 06Z TAF issuance. UPDATE Issued at 913 PM CDT Thu Aug 4 2022 The latest CAM guidance has been depicting pockets of very heavy rain between roughly midnight and 6 AM across the KY Purchase into the Pennyrile. This has also included a westward trend in the axis of heaviest rains. For this reason, decided to expand the Flood Watch to the rest to include Paducah in the the remainder of the Mississippi River adjacent counties in far western Kentucky. This is still a relatively low confidence forecast, but given these trends and the flooding that occurred earlier today, decided this would be the most prudent option. UPDATE Issued at 703 PM CDT Thu Aug 4 2022 Radar trends and short term model guidance are in agreement that the first portion of the Flood Watch across southern IL, southwest IN, and far northwest KY can be canceled a couple hours early. The rest of the watch across west KY looks to be in good shape, as another round of heavy showers and thunderstorm looks to develop late tonight and early Friday morning. This will pose a threat for flash flooding as we go through the night. && .SHORT TERM...(Tonight through Friday night) Issued at 133 PM CDT Thu Aug 4 2022 This is a very challenging short term forecast. The focus will be on the slow moving MCV resulting in heavy rain producing convection currently over southern IL into southwest IN. We put out a Flood Watch for much of the eastern part of the area through this evening and overnight. Very high PW's will persist. Through this evening the greatest area of concern will be with the small scale "deformation" region invof the MCV from southern IL into southwest IN and northwest KY. Overnight, the axis on the southern end of the disturbance should focus on west KY. Most of this is based on the HREF output 12z. We will monitor the next couple of hours as well for a limited SVR potential over the KY Pennyrile region, where some instability resides. Lapse rates are pretty weak as are overall wind fields. Anything of concern would be of short duration and marginal. There may very well need to be adjustments to the forecast in time tonight. Some of the guidance extends the heavy rain axis tonight farther south and west into far west KY and even SEMO toward the bootheel. Second, the activity may linger into Friday over west KY. This could result in adjustments to our current Flood Watch headlines. The activity should diminish Friday night. .LONG TERM...(Saturday through Thursday) Issued at 254 PM CDT Thu Aug 4 2022 The weekend begins with a broad mid-level ridge over the eastern two- thirds of the country. The ECMWF/GFS/CMC agree on a smaller scale mid-level disturbance along the Ohio River Valley Saturday morning (the CMC a bit further upstream than the others). As Gulf moisture continues to stream northward along the Mississippi River valley, plenty of fuel will be available for convection to develop during the heat of the day. With the disturbance east of the Quad State, precip chances Saturday will be higher in the eastern half. As it drifts further east on Sunday, PoPs drop to the slight chance range. The potential for severe weather will be very low with these pulse thunderstorms. Locally heavy rain is possible but area-wide average rainfall will be low, providing little relief for the southern half of the Quad State that is still in drought. A surface low moves through Michigan on Monday, trailing a cold front behind it. Models have come into better agreement on a Tuesday timing for the front to pass through the Quad State. Showers and thunderstorms will be possible along and ahead of the front with broader coverage rather than isolated storms. Drier and cooler conditions are expected afterwards. With the NBM slow to adjust to a narrowing down of the PoP duration for this system, PoPs were adjusted to move out by the end of the day Wednesday which may still need to be cut off earlier in subsequent updates. Highs this weekend and Monday will be in the upper 80s to near 90 as daily rain chances reduce some of the potential heating from the continued SSW flow. The cold front Tuesday will bring cooler conditions with highs in the upper 70s to lower 80s midweek. Lows will trend similarly, as humid conditions keep lows elevated in the lower half of the 70s for the weekend, dropping to the 60s following the cold front. && .AVIATION... Issued at 1208 AM CDT Fri Aug 5 2022 An area of convection will impact KOWB for the next few hours and may continue off an on through Friday. KEVV and KPAH will be on the edge of the expected stream of SHRA/TSRA, and could periodically be impacted as well. Hit it a little harder at KEVV than KPAH for now. As for KCGI and KMVN, low clouds and/or fog are expected to develop later tonight and persist through at least midday. IFR or lower conditions are likely straddling 12Z and then by 15Z MVFR ceilings should take over. VFR conditions are expected throughout the area by 00Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...Flood Watch until 6 AM CDT early this morning for KYZ001>013 -015>017-019>022. && UPDATE...DRS LONG TERM...ATL AVIATION...DRS
Hazardous weather outlook, Aug 4, 3:16 PM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 316 PM CDT Thu Aug 4 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-052030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 316 PM CDT Thu Aug 4 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Heavy rain will remain a concern with scattered thunderstorms across the region this afternoon and perhaps into tonight. The areas of greatest concern will be east of the Mississippi River ahead of a disturbance slowly moving across the area. Flash Flooding is possible. A flood watch is in effect until 9 PM for Southwest Indiana and Southeastern Illinois, and until 6 AM Friday for most of Western Kentucky. A few strong storms cannot be ruled out mainly across west Kentucky this afternoon. Gusty winds will be the primary hazard. A brief severe storm is not out of the question. Minor flooding will continue along the Little Wabash River at Carmi. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms will continue Friday and Saturday, primarily during the daylight hours. Lightning and locally heavy rain should be the primary hazards. Isolated to scattered thunderstorms remain possible from Sunday through Tuesday evening, with a peak in coverage anticipated late Monday into Tuesday. Lightning and locally heavy rain should be the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of heavy rain will be appreciated.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:59 PM CDT | Areal Flood Advisory | PAH | Caldwell, Hopkins | 3 hr |
| Aug 5, 12:42 AM CDT | Areal Flood Advisory | PAH | Christian, Hopkins, Muhlenberg | 2 hr |
| Aug 5, 1:27 AM CDT | Areal Flood Advisory | PAH | Hopkins, McLean | 6 hr |
| Aug 5, 3:09 AM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins | 4 hr |
| Aug 5, 3:10 AM CDT | Flash Flood Warning | PAH | Christian, Hopkins | 4 hr |
| Aug 5, 4:08 AM CDT | Areal Flood Advisory | PAH | Graves | 3 hr |
| Aug 5, 6:05 AM CDT | Areal Flood Advisory | PAH | Calloway, Graves, Trigg | 3 hr |
| Aug 5, 6:59 AM CDT | Areal Flood Warning | PAH | Caldwell, Christian, Hopkins, McLean, Muhlenberg | 4 hr |
| Aug 5, 4:55 AM CDT | Areal Flood Advisory | PAH | Perry | 47 min |
| Aug 5, 5:36 AM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Jefferson, Perry | 3 hr |
| Aug 5, 2:39 PM CDT | Areal Flood Advisory | PAH | Williamson | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.